Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 17, 2015, 7:11 PM CDT for Mobile County, Washington County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2015, 7:11 PM CDT (00:11 UTC)
- Expired
- Apr 17, 2015, 7:37 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Mobile County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 46 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS54 KMOB 180011
SVRMOB
ALC097-129-180100-
/O.NEW.KMOB.SV.W.0015.150418T0011Z-150418T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
711 PM CDT FRI APR 17 2015
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MOBILE COUNTY IN SOUTHWESTERN ALABAMA...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWESTERN ALABAMA...
* UNTIL 800 PM CDT
* AT 710 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED NEAR DEER
PARK...OR 9 MILES EAST OF LEAKESVILLE...AND MOVING SOUTHEAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
CITRONELLE... CHUNCHULA... GULFCREST...
DEER PARK... BUCKS... MOVICO...
VINEGAR BEND... RUSSELL... OAK GROVE...
LAMBERT GROVE... SALCO... LE MOYNE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DESTRUCTIVE HAIL AND DAMAGING
WINDS. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
&&
LAT...LON 3110 8843 3123 8844 3128 8832 3102 8794
3080 8820
TIME...MOT...LOC 0010Z 317DEG 18KT 3119 8840
$$1 follow-up statement
556
WWUS54 KMOB 180037
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
737 PM CDT FRI APR 17 2015
ALC097-129-180047-
/O.CAN.KMOB.SV.W.0015.000000T0000Z-150418T0100Z/
MOBILE AL-WASHINGTON AL-
737 PM CDT FRI APR 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOBILE AND
SOUTHWESTERN WASHINGTON COUNTIES HAS BEEN CANCELLED...
AT 737 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN
MOBILE AND SOUTHWESTERN WASHINGTON COUNTIES HAS WEAKENED BELOW SEVERE
LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3110 8843 3123 8844 3128 8832 3102 8794
3080 8820
TIME...MOT...LOC 0036Z 317DEG 18KT 3109 8829
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 4:12 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 17, 4:12 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
412 PM CDT FRI APR 17 2015
.SHORT TERM...(TONIGHT THROUGH SATURDAY)...EXITING SHORTWAVE WILL
HAVE MOST OF THE CURRENT ACTIVITY OVER THE EASTERN HALF OF THE FA
OUT OF THE AREA BY THE BEGINNING OF THE FORECAST. LATER TONIGHT INTO
SUNDAY...MORE ENERGY SWINGS AROUND THE BASE OF AN EASTWARD
MEANDERING UPPER LOW OVER THE PLAINS. THE RESULT IS YET ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS MOVING OVER THE AREA...MAINLY
SATURDAY AFTERNOON INTO SATURDAY NIGHT. PESKY SURFACE BOUNDARY
REMAINS DRAPED OVER THE FA...NORTH OF I10...WITH A VERY MOIST
AIRMASS SOUTH OF THE BOUNDARY. AS THE NEXT ROUND OF ENERGY MOVES
TOWARDS THE FA SATURDAY...AM EXPECTING THE SURFACE BOUNDARY TO MOVE
NORTH A BIT...BUT WITH THE LOW LEVEL WINDS BEING ON THE LIGHT
SIDE...A STRONG NORTHWARD PUSH IS NOT EXPECTED SATURDAY. WHAT IS
EXPECTED IS ENOUGH INSTABILITY OVER THE SOUTHERN HALF OF THE FA FOR
A THUNDERSTORMS OR TWO TO BECOME STRONG TO SEVERE. /16
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)...EXPECT RAINFALL
ACROSS THE REGION TO BE MAXIMIZED AS AREA LIES IN THE WARM SECTOR
UNDER A RIDGE OF HISTORICAL HIGH PWAT VALUES OF 2.0 INCHES WITH A
NEGATIVELY TILTED SHORTWAVE TROUGH PROVIDING ENOUGH FORCING FOR LARGE
SCALE ASCENT. TIMING WILL LIMIT INSTABILITY BUT SUSPECT AN ORGANIZED
MCS WILL HAVE DEVELOPED OVER MISSISSIPPI WITH ENOUGH SHEAR TO
SUSTAIN IT AS IT PROPAGATES EASTWARD OVER SOUTHWESTERN AL AND WESTERN
FL LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. THERE IS A
MARGINAL TO SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF ISOLATED
TORNADOES OR STRONG STRAIGHT LINE WINDS ANF/OR 1" HAIL. SHOULD HAVE
A LITTLE BREAK IF TIMING HOLDS UP THE EARLY PART OF SUNDAY...PERHAPS
THROUGH MIDDAY...THEN THE NEXT SHORTWAVE DRIVING THE COLD FRONT
SHOULD START TO TRIGGER STORMS OVER SOUTHEAST MISSISSIPPI...POSSIBLE
QLCS FORMATION BY LATE SUNDAY AFTERNOON EARLY EVENING...JUST NOT SURE
HOW WELL IT WILL SUSTAIN ITSELF AS MAIN DYNAMICS SHIFT NORTH AND IT
MOVES INTO THE WEAKLY SHEARED ENVIRONMENT OVERLYING THE AREA. THE
COLD FRONT SHOULD MOVE THROUGH THE AREA MONDAY...BRINGING A WELCOME
RETURN TO DRIER...MORE SETTLED WEATHER AS AN UPPER LEVEL RIDGE BUILDS
ALOFT. /08
&&
.AVIATION...18Z ISSUANCE...PESKY OVER-RUNNING SHRA WILL CONTINUE
INTO TONIGHT... WITH MVFR CIGS/VISBYS DROPPING INTO IFR LEVELS
OVERNIGHT. MORE SHRA ARE EXPECTED TO MOVE OVER THE AREA
SATURDAY...WITH STRONGER STORMS MOVING OVER THE AREA IN THE
AFTERNOON. /16
&&
.MARINE...THE SURFACE TROUGH THAT DEVELOPED OFF THE MS/AL/NW FL
COAST THIS MORN CONTINUES TO FILL...WITH STRONG ONSHORE WINDS MAINLY
FROM PENSACOLA WEST HAVE EASED. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 66 76 69 81 66 / 20 80 80 60 30
PENSACOLA 68 77 70 80 68 / 20 60 80 80 30
DESTIN 70 75 70 76 72 / 20 60 70 80 30
EVERGREEN 63 77 68 83 66 / 20 60 80 70 30
WAYNESBORO 62 74 66 85 62 / 10 80 70 60 40
CAMDEN 61 76 67 84 65 / 10 60 80 70 30
CRESTVIEW 67 81 68 80 66 / 20 60 70 80 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BUTLER-CHOCTAW-
CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-LOWER BALDWIN-
LOWER MOBILE-MONROE-UPPER BALDWIN-UPPER MOBILE-WASHINGTON-
WILCOX.
HIGH RIP CURRENT RISK THROUGH SATURDAY EVENING FOR LOWER BALDWIN-
LOWER MOBILE.
FL...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR COASTAL ESCAMBIA-
COASTAL OKALOOSA-COASTAL SANTA ROSA-INLAND ESCAMBIA-INLAND
OKALOOSA-INLAND SANTA ROSA.
HIGH RIP CURRENT RISK THROUGH SATURDAY EVENING FOR COASTAL
ESCAMBIA-COASTAL OKALOOSA-COASTAL SANTA ROSA.
MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR GEORGE-GREENE-PERRY-
STONE-WAYNE.
GM...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
MISSISSIPPI SOUND-NORTHERN MOBILE BAY-PENSACOLA BAY SYSTEM-
PERDIDO BAY-SOUTHERN MOBILE BAY-WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM-WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Apr 17, 1:05 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 105 PM CDT FRI APR 17 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181815- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 105 PM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. SOIL CONDITIONS REMAIN FAVORABLE FOR FLASH FLOODING IN THIS AREA. HEAVIER SHOWERS WILL BE CAPABLE OF PRODUCING RAINFALL TOTALS OF 2 TO 4 INCHES OR MORE IN A BRIEF PERIOD OF TIME...WHICH COULD PRODUCE FLASH FLOODING. THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH TODAY. NUMEROUS STRONG RIP CURRENTS ARE BEING REPORTED BY LIFEGUARDS ACROSS THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POTENTIALLY DANGEROUS FLASH FLOOD PATTERN WILL PERSIST THROUGH SUNDAY WITH LINGERING EFFECTS POSSIBLE INTO EARLY NEXT WEEK. THE MORE INTENSE SHOWERS ARE CAPABLE OF PRODUCING 2 TO 4 INCHES OF RAINFALL IN A BRIEF PERIOD OF TIME...WHICH COULD PRODUCE FLASH FLOODING. OVERALL RAINFALL TOTALS FOR THE WEEKEND COULD TOP OUT AT 4 TO 6 INCHES...WITH ISOLATED LOCATIONS RECEIVING AS MUCH AS 10 INCHES. THE ENTIRE REGION SHOULD BE ON ALERT FOR THE CONTINUED THREAT OF FLASH FLOODING THROUGH THE WEEKEND. STRONGER STORMS EXPECTED TO DEVELOP OVER THE AREA WEST OF INTERSTATE 65 LATE SATURDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE. STORMS WILL SHIFT EASTWARD OVER CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE OVERNIGHT. THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH SATURDAY. A MODERATE RISK OF RIP CURRENTS IS EXPECTED FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630>635-650-655-670-675-181815- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 105 PM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY STRONG OFFSHORE FLOW AND ROUGH SEAS AND SURF DEVELOPED OVER THE COASTAL WATERS THIS MORNING. A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH TONIGHT FOR COASTAL WATERS OUT TO 60 NAUTICAL MILES. WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND STORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND STORMS THROUGH EARLY MONDAY.
In the hours before
Local storm report, Apr 17, 2:11 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
211 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD GILBERTOWN 31.88N 88.32W
04/17/2015 CHOCTAW AL EMERGENCY MNGR
SEVERAL BUSINESSES INUNDATED WITH 1 TO 2 FEET OF WATER.
0828 AM FLOOD WEST BEND 31.82N 88.13W
04/17/2015 CLARKE AL EMERGENCY MNGR
SEVERAL ROADS FLOODED INCLUDING TROTTER ROAD, QUARTER
HORSE ROAD, FORD ROAD, AND KNOT ROAD.
0859 AM FLOOD DICKINSON 31.76N 87.71W
04/17/2015 CLARKE AL EMERGENCY MNGR
FLOODING REPORTED ON CRIMSON LANE.
0859 AM FLOOD THOMASVILLE 31.91N 87.74W
04/17/2015 CLARKE AL EMERGENCY MNGR
RURAL ROAD CLOSED DUE TO FLOODING. MAYOR REPORTS 3 FEET
OF WATER OVER ROAD.
&&
SESpecial weather statement, Apr 17, 6:48 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 648 PM CDT FRI APR 17 2015 ALZ052-061-MSZ076-180030- UPPER MOBILE AL-WASHINGTON AL-GREENE MS- 648 PM CDT FRI APR 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOBILE... SOUTHWESTERN WASHINGTON AND EASTERN GREENE COUNTIES UNTIL 730 PM CDT... AT 646 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FRUITDALE...OR 10 MILES NORTHEAST OF LEAKESVILLE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... CITRONELLE... GULFCREST... MOWA CHOCTAW RESERVA... DEER PARK... VINEGAR BEND... FRUITDALE... CHESTANG... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. && LAT...LON 3139 8847 3117 8803 3096 8821 3125 8859 TIME...MOT...LOC 2346Z 305DEG 21KT 3128 8847
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:31 PM CDT | Special Weather Statement | MOB | Mobile | 59 min |
| Apr 17, 8:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 19 min |
| Apr 17, 8:53 PM CDT | Special Marine Warning | MOB | 67 min | |
| Apr 18, 11:16 AM CDT | River Flood Warning | MOB | Escambia | 4 days |
| Apr 18, 12:26 PM CDT | Flash Flood Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 22 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.